Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 160, NWS Quad Cities, IA

July 20, 2017Muscatine County, Scott County, Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 20, 2017, 9:44 PM CDT for Muscatine County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2017, 9:44 PM CDT (02:44 UTC)
Expired
Jul 20, 2017, 10:30 PM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 10:14 PM CDTTSTM WND GST 47Davenport Municipal Air, IAMEASURED ON NWS OFFICE RSOIS.
Jul 20, 10:17 PM CDTTSTM WND DMG1 Nnw Davenport, IALARGE TREE LIMBS DOWN.
Jul 20, 10:19 PM CDTTSTM WND DMG4 Nnw Davenport, IATREES DOWN.
Jul 20, 10:19 PM CDTTSTM WND GST 70Eldridge, IA
Jul 20, 10:20 PM CDTHAIL 0.25Davenport, IAJUST NORTH OF KIMBERLY ROAD AND WEST OF DIVISION ST.
Jul 20, 10:21 PM CDTTSTM WND GST 53Davenport Municipal Air, IANWS OFFICE RSOIS.
Jul 20, 10:23 PM CDTTSTM WND DMG4 N Bettendorf, IALARGE TREE BRANCH DOWN, BLOCKING SIDEWALK, NEAR I-74 AND I-80 INTERSECTION. PUBLIC REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Jul 20, 10:29 PM CDTTSTM WND DMGDavenport Municipal Air, IASTRONG WINDS DAMAGED METAL BUILDING
Jul 20, 10:29 PM CDTTSTM WND GST 61Davenport Municipal Air, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2392 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WUUS53 KDVN 210244
SVRDVN
ILC161-IAC139-163-210330-
/O.NEW.KDVN.SV.W.0160.170721T0244Z-170721T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
944 PM CDT THU JUL 20 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Rock Island County in northwestern Illinois...
  Scott County in east central Iowa...
  Northeastern Muscatine County in east central Iowa...

* Until 1030 PM CDT

* At 943 PM CDT, a severe thunderstorm was located over Montpelier,
  or 10 miles west of Rock Island, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Spotter indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
  Eldridge, Milan, Coal Valley, Walcott, Blue Grass, Buffalo,
  Andalusia, Riverdale, Oak Grove, Taylor Ridge, Montpelier, Illinois
  City, Fairport and Edgington.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 284 and 301.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4136 9101 4158 9100 4169 9047 4139 9044
TIME...MOT...LOC 0243Z 246DEG 19KT 4147 9078 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
5 follow-up statements
758 
WWUS53 KDVN 210254
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
954 PM CDT THU JUL 20 2017

ILC161-IAC139-163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-Muscatine IA-
954 PM CDT THU JUL 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN ROCK ISLAND...SOUTHWESTERN SCOTT AND NORTHEASTERN
MUSCATINE COUNTIES...

At 954 PM CDT, a severe thunderstorm was located near Buffalo, or
near Davenport, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Blue Grass, Buffalo, Andalusia,
Riverdale, Oak Grove, Taylor Ridge, Montpelier, Edgington, Stockton,
Clark's Ferry Recreation Area and West Lake Park.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 285 and 301.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4137 9083 4158 9094 4169 9047 4139 9044
TIME...MOT...LOC 0254Z 244DEG 20KT 4150 9069 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
217 
WWUS53 KDVN 210259
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
959 PM CDT THU JUL 20 2017

ILC161-IAC139-163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-Muscatine IA-
959 PM CDT THU JUL 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND...SOUTHWESTERN SCOTT AND NORTHEASTERN
MUSCATINE COUNTIES...

At 959 PM CDT, a severe thunderstorm was located near Davenport,
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Blue Grass, Buffalo, Andalusia,
Riverdale, Oak Grove, Taylor Ridge, Montpelier, Stockton, Clark's
Ferry Recreation Area, West Lake Park and Coyne Center.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 285 and 301.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4137 9073 4158 9094 4169 9047 4139 9044
TIME...MOT...LOC 0259Z 241DEG 20KT 4153 9065 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
190 
WWUS53 KDVN 210304
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1004 PM CDT THU JUL 20 2017

ILC161-IAC139-163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-Muscatine IA-
1004 PM CDT THU JUL 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND...SOUTHWESTERN SCOTT AND NORTHEASTERN
MUSCATINE COUNTIES...

At 1004 PM CDT, a severe thunderstorm was located over Davenport,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Blue Grass, Buffalo, Andalusia,
Riverdale, Oak Grove, Taylor Ridge, Stockton, West Lake Park, Coyne
Center, Mississippi Valley Fairgrounds and Davenport Municipal
Airport.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 284 and 301.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4137 9073 4160 9087 4169 9047 4139 9044
TIME...MOT...LOC 0304Z 246DEG 19KT 4154 9062 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
791 
WWUS53 KDVN 210315
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1015 PM CDT THU JUL 20 2017

IAC139-210324-
/O.CAN.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Muscatine IA-
1015 PM CDT THU JUL 20 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has 
moved out of the warned area.  Therefore, the warning has been
cancelled.

LAT...LON 4139 9062 4158 9079 4159 9078 4160 9080
      4161 9078 4169 9047 4139 9044
TIME...MOT...LOC 0314Z 246DEG 19KT 4156 9055 

$$

ILC161-IAC163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-
1015 PM CDT THU JUL 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND AND CENTRAL SCOTT COUNTIES...

At 1014 PM CDT, a severe thunderstorm was located over Davenport,
moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Walcott, Buffalo, Riverdale, Oak Grove, Blackhawk
State Park, West Lake Park, Fruitland, Rock Island Arsenal, Coyne
Center, Indian Bluff Golf Course, Mississippi Valley Fairgrounds and
Davenport Municipal Airport.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 286 and 301.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4139 9062 4158 9079 4159 9078 4160 9080
      4161 9078 4169 9047 4139 9044
TIME...MOT...LOC 0314Z 246DEG 19KT 4156 9055 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
546 
WWUS53 KDVN 210321 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1021 PM CDT THU JUL 20 2017

ILC161-IAC163-210330-
/O.CON.KDVN.SV.W.0160.000000T0000Z-170721T0330Z/
Rock Island IL-Scott IA-
1021 PM CDT THU JUL 20 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL ROCK ISLAND AND CENTRAL SCOTT COUNTIES...

At 1021 PM CDT, a severe thunderstorm was located near Eldridge, or
near Davenport, moving northeast at 20 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Eldridge,
Milan, Coal Valley, Riverdale, Oak Grove, Blackhawk State Park,
Fruitland, Rock Island Arsenal, Coyne Center, Indian Bluff Golf
Course, Mississippi Valley Fairgrounds, Davenport Municipal Airport,
Moline Quad-City Airport, Credit Island and West Lake Park.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 288 and 301.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4139 9062 4161 9073 4162 9073 4169 9047
      4139 9044
TIME...MOT...LOC 0321Z 225DEG 19KT 4162 9055 

HAIL...<.75IN
WIND...70MPH
 
$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:23 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 20, 6:23 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
623 PM CDT Thu Jul 20 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Thu Jul 20 2017

Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through the first half of the
weekend, before northwest flow brings about a reprieve from the
storms, heat and humidity by early next week. Until then, flooding
rains possible for select areas of the CWA, and resultant river
flooding. Current area more sensitive right now are far northwestern
IL that got hit with heavy rain last night.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Jul 20 2017

Tonight...Will keep ongoing heat headlines going through at least
Fri evening, but with temporary bouts of storms and convective
debris producing some passing breaks in the excessive heat.

As for storm chances tonight, see two scenarios unfolding. First one
is in the VCNTY of the above mentioned front acrs central IA along
and south of I80, where LLVL moisture convergence is occurring. This
would be this evening where isolated to sctrd storms could fire, if
the EML can be overcome. The other zone would be along elevated warm
front draped acrs the north half of IA, into northwest IL where CU
field is ongoing. This could be more from mid evening and into the
overnight, early Fri morning hours. Will cover potentials with low
to moderate chance POPS. If storms could get going, despite marginal
shear, a few could be strong with gusty winds and locally heavy
rainfall. Patchy fog possible in pooled sfc DPT fields and light
winds later tonight into early morning.

Friday...Whatever thunderstorm activity lingers out of Thu night into
Fri morning may diurnally wane. This should allow some of the heat
to rebuild, thus the ongoing heat headlines. But some areas to the
north may not recover and stay below true excessive heat criteria.
Then the main from will try to retreat north, possibly adjusting
it's way from northwest of Cedar Rapids, to princeton IL by evening.
This could be the late afternoon focus for more storms. With more
organized storm clusters developing acrs southern MN and looking to
propagate east-southeast along thermal gradient, along with the late
afternoon frontal alignment locally opening up NW IL to more
storms, will issue a Flash Flood watch for the 3 NW IL counties hard
hit by heavy rain last night, Jo Daviess, Stephenson, and Carroll
from 21z Fri through 14z Sat. Strong to severe storms possible Fri
afternoon where they fire.    ..12..

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 330 PM CDT Thu Jul 20 2017

Hot & humid with storms and heavy rains with risk of severe into
Saturday...then return to cooler and drier conditions.

Long Term Forecast Confidence Assessment...fair or average with by
far the primary issue is timing, intensity and coverage of
convection abd heavy rainfall Friday night into Saturday AM due to
feedback issues.

Friday night...expect moderate to locally heavy rains over NE 1/2 of
area with retreating warm front and low pressure system with some
portions receiving 1 to 3 inches possible.  This in far NE sections
is enough to warrant Flash Flood Watch over NE 3 counties that got
lots of water last 24 hours.  Some severe also possible with
damaging winds main risk.   Mins of in the lower to middle 70s due
to high dewpoints and clouds are reasonable.

Saturday and Saturday night...another hot and humid day with highs
into lower to middle 90s with heat indices 100 to 105 degrees over
all but far north sections.  Some concern POPS may be too low for
later shifts to reassess into Saturday night.  Mins in the upper 60s
to lower 70s are expected as drier air starts to move in.

Sunday...Turning a bit cooler and definitely less humid as NW winds
allow for dewpoints to fall through the day.  Decent gradient with
lower 80s north to lower 90s south as core of cool air doesn't
arrive until later in the day into Monday.

Sunday night through Tuesday Night...fair with Canadian high
pressure and slightly below normal temperatures with highs 75 to 85
and lows 55 to to 65 and moderately low humidity.

Wednesday through Thursday...near to slightly above normal as higher
moisture and more humid air allows for chances of typical late
summer convection mostly in PM hours.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 620 PM CDT Thu Jul 20 2017

A low confidence hot and humid forecast remains in place tonight.
Conditions are mainly VFR outside of storms, and that should be
the rule except for a period of light fog early in the morning.
There remains enough confidence that storms will move through the
area in the mid evening to early morning hours to allow for a
tempo wording in forecasts north of Burlington. That said, BRL
has a nearby storm that is slowly moving east as fo 23Z. That
storm could impact the BRL airport, but it also may die quickly
before moving that far east. It is isolated and very slow moving.
ERVIN

&&

.HYDROLOGY...
Issued at 330 PM CDT Thu Jul 20 2017

Rivers...have issued a Flood Watch for points on Rock River due to
last nights widespread heavy rains of 2 to 5+ inches in the basin
averages. If additional widespread heavy rains occur Friday
night...then major flooding is likely in many or all most forecast
points.

Rainfall...area rains very possible in northeast sections could be
locally widespread 2 plus inches.  This could result in local flash
flooding issues in areas that received over 2 inches last night.
This is the reason for the Flash Flood Watch in the northeast.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Flash Flood Watch from Friday afternoon through Saturday morning
     for Carroll-Jo Daviess-Stephenson.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Nichols
AVIATION...Ervin
HYDROLOGY...Nichols
Hazardous weather outlook, Jul 20, 3:38 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
338 PM CDT Thu Jul 20 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-212045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
338 PM CDT Thu Jul 20 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms with strong winds, small hail and torrential rainfall
will impact portions of eastern Iowa and northwest Illinois early
this morning. Heavy rain falling on areas already saturated from
recent storms may lead to localized flash flooding.

Later this afternoon and tonight, scattered thunderstorms may redevelop
across eastern Iowa and northwest Illinois. These storms will have the
potential to produce damaging wind, large hail and torrential rainfall.

Area rivers are expected to experience flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Friday through Saturday...several rounds of thunderstorm complexes will
push across portions of the outlook area, mainly along and north of
Interstate 80. There is the potential for these storms to be severe
with damaging winds and large hail. Torrential rainfall is likely with
several inches of rain possible in a short time. This could lead to
localized flash flooding. However, confidence is low on the timing
and exact location of the thunderstorm complexes.

Hot and humid conditions can be expected through Saturday. The hotter
temperatures should generally occur near and south of Highway 30. Temperatures
are expected to push well into the 90s with dewpoints well into the
70s to around 80. This will push heat index values to 105 to 110 every
afternoon through Saturday. But cloud cover and storm outflow may bring
temporary cool downs to the ambient temperatures, especially north
of Highway 30.

Heat advisories and excessive heat warnings are in place for northeast
Missouri, much of eastern Iowa and west central Illinois through Saturday.
Please see the latest National Weather Service statements for details.

River flooding impacts could be high, especially on the Rock River
if the river basin does receive widespread 2 plus inches of rain. This
could result in flooding on the Mississippi River later next week.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, Jul 20, 8:12 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     1 N MOUNT PLEASANT      40.97N 91.54W
07/20/2017                   HENRY              IA   TRAINED SPOTTER

            LARGE ROAD DETOUR SIGN FLIPPED OVER ALONG WITH A PIECE OF
            FENCE BLOWN DOWN.

&&

12
Local storm report, Jul 20, 8:13 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 W MOUNT PLEASANT      40.96N 91.62W
07/20/2017  M0.88 INCH       HENRY              IA   PUBLIC

0740 PM     TSTM WND GST     4 W MOUNT PLEASANT      40.96N 91.62W
07/20/2017  M55.00 MPH       HENRY              IA   PUBLIC

0740 PM     HEAVY RAIN       4 W MOUNT PLEASANT      40.96N 91.62W
07/20/2017  M3.75 INCH       HENRY              IA   PUBLIC

            RAIN FELL IN PAST 1 HOUR.

&&

GROSS
Local storm report, Jul 20, 8:15 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             WASHINGTON              41.30N 91.69W
07/20/2017  M0.50 INCH       WASHINGTON         IA   AMATEUR RADIO

&&

GROSS
Local storm report, Jul 20, 8:29 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             1 W WASHINGTON          41.30N 91.70W
07/20/2017  E0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Jul 20, 8:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     LOCKRIDGE               40.99N 91.75W
07/20/2017                   JEFFERSON          IA   PUBLIC

            DOWNED POWER LINES.

&&

GROSS
Local storm report, Jul 20, 9:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      MOUNT PLEASANT          40.96N 91.55W
07/20/2017                   HENRY              IA   LAW ENFORCEMENT

            NUMEROUS STREETS IN TOWN INUNDATED WITH WATER. ONE
            VEHICLE DISABLED BY WATER AND TOWED IN 500 BLOCK OF N.
            LINCOLN ST. TIME ESTIMATED.

&&

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:05 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry40 min
Jul 20, 7:37 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson53 min
Jul 20, 7:56 PM CDTFlash Flood WarningDVNHenry, Jefferson6 hr
Jul 20, 8:27 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson46 min
Jul 20, 8:45 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine31 min
Jul 20, 8:58 PM CDTFlash Flood WarningDVNHenry, Jefferson, Louisa, Muscatine, Washington6 hr
Jul 20, 9:46 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington30 min
Jul 20, 10:13 PM CDTSevere Thunderstorm WarningDVNClinton, Scott45 min
Jul 20, 10:39 PM CDTSevere Thunderstorm WarningDVNClinton, Scott35 min
Jul 20, 11:39 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk27 min
Jul 21, 12:40 AM CDTSpecial Weather StatementDVNCedar, Johnson, Muscatine65 min
Jul 21, 1:27 AM CDTSpecial Weather StatementDVNScott63 min
Jul 21, 5:10 AM CDTSpecial Weather StatementDVNBuchanan, Cedar, Jones, Linn65 min
Jul 21, 2:56 PM CDTRiver Flood WatchDVNDelaware, Jones67 hr
Jul 21, 2:56 PM CDTRiver Flood WatchDVNJackson4 days
Jul 21, 2:56 PM CDTRiver Flood WatchDVNBuchanan, Linn5 days
Jul 21, 3:51 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Washington54 min
Jul 21, 4:39 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson66 min
Jul 21, 4:49 PM CDTTornado WarningDVNJohnson56 min
Jul 21, 5:01 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn59 min
Jul 21, 5:16 PM CDTFlash Flood WarningDVNCedar, Johnson, Jones, Linn6 hr
Jul 21, 5:24 PM CDTSevere Thunderstorm WarningDVNDubuque37 min
Jul 21, 5:39 PM CDTTornado WarningDVNCedar, Johnson, Muscatine51 min
Jul 21, 6:10 PM CDTTornado WarningDVNMuscatine50 min
Jul 21, 6:50 PM CDTSpecial Weather StatementDVNClinton, Scott55 min
Jul 21, 12:29 AM CDTSpecial Weather StatementDVNPutnam31 min
Jul 21, 2:25 AM CDTSpecial Weather StatementDVNBureau, Henry65 min
Jul 21, 5:50 PM CDTSpecial Weather StatementDVNStephenson40 min
Jul 21, 6:15 PM CDTSevere Thunderstorm WarningDVNStephenson45 min
Jul 21, 6:56 PM CDTSpecial Weather StatementDVNHenry, Mercer64 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.